I have mild epilepsy. About 5-6 tonic-colonic seizures a year caused by sleep deprivation. I'm a mum of a 2 year old. I gave up full time work to get healthy, relaxed and rested. 3 weeks on Keppra has severely reduced my quality of life. Suicidal depression being the worst. I have an appt to see my neurologist in 4 weeks but I want to know if this side effect often subsides after how long? Also getting headaches, irratibility, mood swings and for the first time in my life I feel SO much anger. I'm really hoping this all subsides.
I have had seizures since 2008. At my peak I was getting 15-30 seizures a day. I have tried many, many anti-seizure medications. My experience with Keppra was not good after taking it for a year... I quit taking it on my own and informed my neurologist my quality of life was too low with this pill. I experienced severe anxiety and suicidal thoughts and believe me that is not my intent or wish. Not to mention it didn't work on my seizures very well.. maybe 30%. I am what they refer to as "anti-seizure drug resistant"... lucky me. I finally fount out what works for me after 6 years. Smoking or eating you know what. When I asked my neurologist why that is not an accepted treatment within the medical community this neurologist from the Barrow Clinic in Phoenix claimed nonone was funding any research. I was considering sugery but did my own research and it works! Neurontin almost killed me... my heart stopped in ER and they deternined I was allergic to Gabapentin. Nuerologists only want to throw chemicals at your brain... I finally before finding out about pxx decided the seizures weren't as bad as the side effects from these wonderful pills :dilantin, neurontin, lorazepam, clonazepam, keppra... and others I'm forgetting... oh yeah valuum. STRESS, ANGER and SLEEP are very very important factors in controlling my seizure threshold. Sounds like you are pissed and stressed... try excercise and yoga if you can... even walking. we don't get the same type of seizures, mine are not as bad as yours: simple and complex partial seizures. However, onset of both yours and my seizures seem to be affected by things I mentioned in both cases, tonic-clonic seizures(yours) and partial and complex seizures(mine). ANGER is a nono period... if I get really angry seizure time... every time maybe hours after the fact. SSoooooo relax and follow my treatment program if you can. I have been seizure free for 2 months and if and when I get them it is my fault... drinking or anger or being tired or hungry or pissed or no excercise or stressed or anxious or NOT SMOKING ... you get the picture. I smoke around an 1/8 OZ every 2 or 3 days and it works. If I smoke no seizures... if I don't smoke seizures... I have proved it over and over to myself as my degree in math implores me nor do I consider myself a pothead so I needed concrete proof and after about 10 tries over a 2 year period that's enough... smoke vs no smoke... smoke wins. I am so happy now and no i don't think i am a doctor... i just don't trust doctors as a whole anymore.
There are edibles you can buy at dispensaries depending on the state you are in or you can make your own if you don't want to smoke the stuff. I have gone up to 6 months with no seizure and then I get lazy or some traumatic thing happens and boom (or I forget to smoke), If increase my intake they stop quickly. hope this helps you and feel better!!
I took Keppra for my epilepsy and it caused me to lose touch with reality to the point where I had no idea what I was doing. I have no memory of my actions, which were apparently close to homicidal and suicidal. I was taken to the hospital, stayed there until the Keppra left my system, and I remember nothing of the incident. I now take Lamictal XR (name brand) and it has worked well. Obviously, this is not a common side effect, thankfully. Just my experience with Keppra.
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Oct 2009 • 8 answers
Posted 1 Oct 2013 • 1 answer
Posted 25 Mar 2015 • 1 answer
Posted 15 Apr 2015 • 2 answers
Posted 13 Oct 2015 • 1 answer